Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
2000 | 84/85 | 1 | 125-145
Tytuł artykułu

Symmetric cocycles and classical exponential sums

Treść / Zawartość
Warianty tytułu
Języki publikacji
This paper considers certain classical exponential sums as examples of cocycles with additional symmetries. Thus we simplify the proof of a result of Anderson and Pitt concerning the density of lacunary exponential partial sums $\sum_{k=0}^n exp(2πim^{k}x)$, n=1,2,..., for fixed integer m ≥ 2. Also, with the help of Hardy and Littlewood's approximate functional equation, but otherwise by elementary considerations, we improve a previous result of the author for certain examples of Weyl sum: if θ ∈ [0,1] \ ℚ has continued fraction representation $[a_{1},a_{2},... ]$ such that $\sum_{n} 1/a_{n} < ∞$, and $|θ - p/q| < 1/q^{4+ε}$ infinitely often for some ε $#62; 0, then, for Lebesgue almost all x ∈ [0,1], the partial sums $\sum_{k=0}^n exp(2πi(k^{2}θ + 2kx))$, n=1,2,..., are dense in ℂ.
Słowa kluczowe
Opis fizyczny
  • Department of Mathematics, National University of Ireland, Cork, Republic of Ireland
  • [AP1] J. M. Anderson and L. D. Pitt, On recurrence properties of certain lacunary series I, J. Reine Angew. Math. 377 (1987), 65-82.
  • [AP2] J. M. Anderson and L. D. Pitt, On recurrence properties of certain lacunary series II, ibid., 83-96.
  • [At1] G. Atkinson, Non-compact extensions of transformations, Ph.D. Thesis, Univ. of Warwick, 1976.
  • [At2] G. Atkinson, Recurrence of cocycles and random walks, J. London Math. Soc. (2) 13 (1976), 486-488.
  • [At3] G. Atkinson, A class of transitive cylinder transformations, ibid. 17 (1978), 263-270.
  • [Bi] P. Billingsley, Ergodic Theory and Information, Wiley Ser. Probab. Math. Statist., Wiley, New York, 1965.
  • [Co] Z. Coelho, On the asymptotic range of cocycles for shifts of finite type, Ergodic Theory Dynam. Systems 13 (1993), 249-262.
  • [D] F. M. Dekking, On transience and recurrence of generalised random walks, Z. Wahrsch. Verw. Gebiete 61 (1982), 459-465.
  • [GM-F] F. M. Dekking and M. Mendès-France, Uniform distribution modulo one: a geometrical viewpoint, J. Reine Angew. Math. 329 (1981), 143-153.
  • [FM] J. Feldman and C. Moore, Ergodic equivalence relations, cohomology and von Neumann algebras I, Trans. Amer. Math. Soc. 234 (1977), 289-324.
  • [Fo] A. H. Forrest, The limit points of Weyl sums and other continuous cocycles, J. London Math. Soc. (2) 54 (1996), 440-452.
  • [F] H. Furstenberg, Recurrence in Ergodic Theory and Combinatorial Number Theory, Princeton Univ. Press, 1981.
  • [G] Y. Guivarc'h, Propriétés ergodiques, en mesure infini, de certains systèmes dynamiques fibrés, Ergodic Theory Dynam. Systems 9 (1989), 433-453.
  • [HL] G. H. Hardy and J. E. Littlewood, The trigonometric series associated with the elliptic $θ$-functions, Acta Math. 37 (1914), 193-239.
  • [HW] G. H. Hardy and E. M. Wright, Introduction to the Theory of Numbers, Clarendon Press, Oxford, 1979.
  • [He] G. A. Hedlund, A class of transformations of the plane, Proc. Cambridge Philos. Soc. 51 (1955), 554-564.
  • [I] A. Iwanik, Ergodicity for piecewise smooth cocycles over toral rotations, Fund. Math. 157 (1998), 235-244.
  • [Kh] A. Ya. Khintchine, Continued Fractions, Noordhoff, Groningen, 1963.
  • [Kre] W. Krieger, On the finitary isomorphisms of Markov shifts that have finite expected coding time, Z. Wahrsch. Verw. Gebiete 65 (1983), 323-328.
  • [Kry] A. B. Krygin, An example of a cylindrical cascade with anomalous metric properties, Vestnik Moskov. Univ. Ser. I Mat. Mekh. 30 (1975), no. 5, 26-32 (in Russian).
  • [KN] L. Kuipers and H. Niederreiter, Uniform Distribution of Sequences, Wiley, New York, 1974.
  • [Liv] A. N. Livšic, Cohomology of dynamical systems, Math. USSR-Izv. 6 (1972), 1278-1301.
  • [LM] M. Lemańczyk and M. K. Mentzen, Topological ergodicity of real cocycles over minimal rotations, preprint, April 1999.
  • [LPV] M. Lemańczyk, F. Parreau and D. Volný, Ergodic properties of real cocycles and pseudo-homogeneous Banach spaces, Trans. Amer. Math. Soc. 348 (1996), 4919-4938.
  • [M] H. L. Montgomery, Ten Lectures on the Interface between Analytic Number Theory and Harmonic Analysis, CBMS Regional Conf. Ser. in Math. 84, Amer. Math. Soc., Providence, RI, 1994.
  • [N] M. B. Nathanson, Additive Number Theory - The Classical Bases, Grad. Texts in Math. 164, Springer, New York, 1996.
  • [PS] W. Parry and K. Schmidt, Coboundaries and homomorphisms for nonsingular actions and a problem of H. Helson, Invent. Math. 76 (1984), 15-32.
  • [Pa] D. A. Pask, Skew products over the irrational rotation, Israel J. Math. 69 (1990), 65-74.
  • [Pu] L. D. Pustyl'nikov, New estimates of Weyl sums and the remainder term in the law of distribution of the fractional part of a polynomial, Ergodic Theory Dynam. Systems 11 (1991), 515-534.
  • [Sch1] K. Schmidt, Cocycles of Ergodic Transformation Groups, Lecture Notes in Math. 1, MacMillan of India, 1977.
  • [Sch2] K. Schmidt, Hyperbolic structure preserving isomorphisms of Markov shifts, Israel J. Math. 55 (1986) 213-228.
  • [Schw] F. Schweiger, Ergodic Theory of Fibred Systems and Metric Number Theory, Clarendon Press, Oxford, 1995.
  • [Va] R. C. Vaughan, The Hardy-Littlewood Method, Cambridge Tract 80, Cambridge Univ. Press, 1981.
  • [Vin] I. M. Vinogradov, The Method of Exponential Sums in the Theory of Numbers, Nauka, Moscow, 1971 (in Russian).
  • [W] H. Weyl, Über die Gleichverteilung von Zahlen mod. Eins, Math. Ann. 77 (1916), 313-352.
Typ dokumentu
Identyfikator YADDA
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.